Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 13, NWS Portland, OR
NWS Portland, OR issued this high wind watch at Nov 15, 2012, 2:59 PM PST. It took effect at Nov 17, 2012, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2012, 2:59 PM PST (22:59 UTC)
- In effect from
- Nov 17, 2012, 1:00 AM PST
- Expired
- Nov 16, 2012, 2:03 PM PST
- In force
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS76 KPQR 152259 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 259 PM PST THU NOV 15 2012 ORZ001-002-WAZ021-161415- /O.NEW.KPQR.HW.A.0013.121117T0900Z-121117T1800Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 259 PM PST THU NOV 15 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS AT HEADLANDS AND BEACHES TO 60 MPH. * TIMING: WIND INCREASING LATE FRIDAY NIGHT...AND PEAKING BETWEEN 6 AND 10 AM. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...FLORENCE...CANNON BEACH...NETARTS...PACIFIC CITY...LONG BEACH...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
067 WWUS76 KPQR 161335 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 535 AM PST FRI NOV 16 2012 ORZ001-002-WAZ021-170000- /O.CON.KPQR.HW.A.0013.121117T0900Z-121117T1800Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 535 AM PST FRI NOV 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT FOR THE SOUTH WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COAST...THROUGH SATURDAY MORNING... * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE IN THE COASTAL COMMUNITIES. AT THE BEACHES AND HEADLANDS...25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: WIND INCREASING LATE FRIDAY NIGHT...AND PEAKING BETWEEN 6 AND 10 AM SATURDAY. * CONFIDENCE: CONFIDENCE HAS LOWERED A BIT FOR HIGH WIND POTENTIAL...PARTICULARLY FOR THE COASTAL COMMUNITIES. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...CANNON BEACH...NETARTS... PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
714 WWUS76 KPQR 162203 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 203 PM PST FRI NOV 16 2012 ORZ001-002-WAZ021-162315- /O.CAN.KPQR.HW.A.0013.121117T0900Z-121117T1800Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 203 PM PST FRI NOV 16 2012 ...HIGH WIND WATCH IS CANCELLED FOR THE SOUTH WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH THAT WAS IN EFFECT FOR LATE TONIGHT AND SATURDAY MORNING. HIGH WINDS ARE NO LONGER EXPECTED. HOWEVER A PACIFIC FRONT WILL STILL BRING WINDY CONDITIONS ALONG THE COAST LATE TONIGHT AND SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind watch went out at Nov 15, 2:30 PM PST, 29 minutes earlier.
Area forecast discussion, Nov 15, 2:30 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PST THU NOV 15 2012
.SYNOPSIS...A LOW PRES SYSTEM OFF THE CA COAST WILL BEGIN TO SPREAD
MOISTURE UP INTO THE REGION TONIGHT AND FRI. FRI NIGHT AND SAT A
TROUGH FROM THE GULF OF ALASKA WILL PUSH A COLD FRONT INTO THE
PACIFIC NW. THIS FRONT WILL MARK THE BEGINNING OF AN ACTIVE
WEEK...AS A SERIES OF SYSTEMS COMES THROUGH THIS WEEKEND AND NEXT
WEEK.
&&
.SHORT TERM...LOW CLOUDS HAVE PERSISTED INTO THE AFTERNOON IN THE S
WILLAMETTE VALLEY...AND E OF THE CASCADE CREST INTO THE COLUMBIA
BASIN. ONCE OR IF CLOUDS CLEAR OFF W OF THE CASCADES...WOULD EXPECT
SOME FOG TO DEVELOP AGAIN IN WIND PROTECTED AREAS SUCH AS S
WILLAMETTE VALLEY AND ALONG PART OF THE LOWER COLUMBIA. OTHERWISE
EXPECT HIGH CLOUDS TO GRADUALLY SPREAD N TONIGHT AS THE UPPER LOW
OFF THE CA COAST OPENS UP. MODELS SHOW MOISTURE DEEPENING FRI TO
INCLUDE MID LEVELS...BUT WITH LOW LEVELS REMAINING MOSTLY DRY AND
LITTLE DYNAMICS...WILL TRIM POPS A LITTLE LOWER MOST AREAS.
FOCUS THEN SHIFTS TO THE INITIAL FRONT COMING DOWN WITH THE GULF OF
ALASKA TROUGH THAT DIGS IN OVER THE E PACIFIC FRI NIGHT AND SAT.
MODELS HAVE BEEN FAIRLY CONSISTENT IN PUSHING THE FRONT ONTO THE
COAST SAT MORNING...AND THROUGH THE REST OF THE FORECAST AREA SAT.
WHILE NOT OVERLY IMPRESSIVE...THERE IS A DECENT SLUG OF MOISTURE
ACCOMPANYING THE FRONT...WHICH COUPLED WITH GOOD DYNAMICS SHOULD BE
GOOD FOR CATEGORICAL POPS. SNOW LEVELS RELATIVELY HIGH WITH THIS
SYSTEM...LIKELY ABOVE PASS LEVELS. THE WIND FIELDS SHOWN IN THE
MODELS HAVE VARIOUSLY DEPICTED A BORDERLINE HIGH WIND EVENT FOR THE
COAST. AS NAM AND GFS BOTH SHOW FREE AIR 50 KT WINDS AS LOW AS 950
MB...AND UW WRG GFS AND MM5 NAM BOTH SUGGESTING 50 KT GUSTS...
BELIEVE A WATCH FOR THE COAST IS WARRANTED AT THIS POINT ALTHOUGH IT
DOES NOT APPEAR TO BE A SLAM DUNK. POST FRONTAL SHOWERS LIKELY TO
FOLLOW SAT NIGHT. SOME ISENTROPIC LIFT KICKS IN BETWEEN 290 AND
300K ISENTROPES SUN AHEAD OF THE NEXT FRONT...SO WILL BRING POPS UP
TO CATEGORICAL BY THE AFTERNOON.
.LONG TERM...SUN NIGHT THROUGH THU...
THE EXTENDED MODELS CONTINUE TO ADVERTISE A VERY ACTIVE LONG TERM
FCST PERIOD. A SIGNIFICANT WIND EVENT REMAINS ON TRACK FOR THE SUN
NIGHT INTO MON TIME FRAME. A DEEPENING SURFACE LOW IS FCST TO TRACK
NEAR THE 50N 130W MARK ON SUN NIGHT...SWINGING A STRONG FRONT INLAND
LATE SUN INTO MON. A HIGH WIND EVENT IS LOOKING MORE AND MORE
LIKELY...WITH THE LATEST MODEL 850MB AND 925MB WINDS SHOWING A LOW
LEVEL JET OF 65 TO 75 KT. AS THE FRONTAL BOUNDARY PUSHES ONSHORE AND
STALLS OVER THE REGION...HEAVY RAINFALL WILL BE A MAJOR CONCERN AS
AN ATMOSPHERIC RIVER EVENT APPEARS LIKELY TO SET UP ALONG THE OREGON
COAST. MODEL PRECIPITABLE WATER VALUES IN THE 1 TO 1.25 INCH RANGE
ALONG WITH A VERY STRONG ONSHORE FLOW COMPONENT SHOULD LEAD TO HIGH
RAINFALL RATES...PARTICULARLY IN THE COAST RANGE. A FAIRLY MILD
AIRMASS WILL ACCOMPANY THE ATMOSPHERIC RIVER EVENTS...SO SNOW SHOULD
BE CONFINED TO THE CASCADES. EXPECT SKI RESORTS WILL PICK UP
SUBSTANTIAL ACCUMULATIONS.
THE HEAVIEST PRECIPITATION SHOULD END TUE...BUT THE BROAD UPPER
LEVEL LOW OVER THE GULF OF ALASKA WILL CONTINUE TO SWING IMPULSES
INTO THE PAC NW THROUGH THE REMAINDER OF THE WEEK. WITH THE LOW
LEVEL BAROCLINIC ZONE STILL IN PLACE...THERE IS THE POTENTIAL FOR
ADDITION MODERATE PRECIPITATION TOTALS WITH EACH DISTURBANCE FROM
WED THROUGH FRI. IN ADDITION...SNOW LEVELS SHOULD BE LOWER...WITH
ACCUMULATING SNOW FALLING DOWN AT THE CASCADE PASSES AND POTENTIALLY
THE HIGHER TERRAIN OF THE FOOTHILLS. PYLE
&&
.AVIATION...STRATUS OVER THE COLUMBIA BASIN IS SPILLING OVER THE
NORTHERN CASCADES AND EASTERN GORGE. LITTLE CHANGE EXPECTED IN THAT
AREA OVER THE NEXT DAY. MVFR STRATUS SLOW TO CLEAR OVER THE SOUTH
WILLAMETTE VALLEY AND MAY BE END UP BEING A TRICKY FORECAST IN THAT
AREA. WHERE THE STRATUS REMAINS SHOULD REMAIN AS STRATUS BUT AREAS
THAT CLEAR WILL MORE LIKELY DEVELOP FOG TONIGHT AND FRI MORNING.
ALSO IF MID AND HIGH CLOUDS FROM A LOW OFFSHORE THAT ARE FORECAST TO
DRIFT OVER THE AREA IS THICK ENOUGH...IT WILL HINDER FOG
DEVELOPMENT.
KPDX AND APPROACHES...VFR EXPECTED TO PREDOMINATE TONIGHT.
FOG LIKELY DEVELOPING OVER WESTERN APPROACHES AFTER 06Z AND
POSSIBLY AT KPDX AFTER 10Z THROUGH 15Z.
&&
.MARINE...RELATIVELY LOW SEAS AND LIGHT WINDS WILL PREVAIL THROUGH
FRIDAY MORNING. SOUTHERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND
RAPIDLY INCREASE TO GALES FRIDAY NIGHT INTO SATURDAY MORNING.
A LOW LEVEL COASTAL JET WILL LIKELY ENHANCE WINDS NEAR THE
COASTLINE...WITH MARGINAL STORM FORCE WIND GUSTS POSSIBLE SAT
MORNING. WINDS WILL EASE LATE SATURDAY NIGHT BUT THE SEAS WILL
REMAIN LARGE AND HAZARDOUS. ANOTHER POTENTIALLY STRONGER FRONT
WILL IMPACT THE WATERS SUNDAY AFTERNOON AND NIGHT. STORM FORCE
WINDS ARE POSSIBLE WITH THIS SYSTEM WITH SEAS NEAR OR EXCEEDING 20
FT. THE ACTIVE PATTERN CONTINUES INTO MID WEEK WITH FRONTS MOVING
THROUGH EVERY DAY OR TWO.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR SOUTH WASHINGTON COAST.
PZ...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 15, 5:08 AM PST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 508 AM PST THU NOV 15 2012 ORZ003-004-008>014-WAZ019-020-023-040-161500- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- 508 AM PST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ005>007-WAZ022-039-161500- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- 508 AM PST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-PZZ210-WAZ021-161500- NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR- SOUTH WASHINGTON COAST- 508 AM PST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE ALONG THE COAST FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN SUNDAY INTO SUNDAY NIGHT. CONFIDENCE IS LOW AT THIS TIME. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE MONDAY ALONG THE COAST WHICH MAY LEAD TO LOCAL STREAM FLOODING AND ELEVATED RIVER FLOWS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-161500- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 508 AM PST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WATCH IS IN EFFECT FOR THE COASTAL WATERS FROM FRIDAY EVENING THROUGH SATURDAY EVENING. SEE THE CWFPQR OR MWWPQR PRODCUTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:35 PM PST | Dense Fog Advisory | PQR | 10 hr | |
| Nov 15, 2:32 AM PST | Gale Watch | PQR | 18 hr |
Nearby
High Wind Watches in Oregon, 2012High Wind Watches in Washington, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.